Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 351, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2001, 1:46 PM CDT for Montgomery County, Webster County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 1:46 PM CDT (18:46 UTC)
- Expired
- May 30, 2001, 2:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Montgomery County, MS, Webster County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 301846
SVRJAN
MSC097-155-301915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT WED MAY 30 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI
MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI
* UNTIL 215 PM CDT
* AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES WEST OF EUPORA...OR ABOUT 15 MILES
EAST OF WINONA...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR EUPORA AT 210 PM CDT
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.
LAT...LON 3362 8911 3362 8955 3345 8957 3346 8938
3351 8930 3354 8912What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:50 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 30, 10:50 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1050 AM CDT WED MAY 30 2001 CURRENT FORECAST LOOKS ON TRACK FOR MOST PART. ONLY CONCERN IS NW GROUPING WHERE LATEST SURFACE/CONVECTIVE ANALYSIS INDICATES DEVELOPMENT OF MESOLOW...INDUCED BY CONVECTIVE COMPLEX OVER ERN OK/AR AND INCREASED MIXING/INFLOW FROM THE SOUTH. SURFACE MOISTURE CONVERGENCE AND INSTABILITY ARE INCREASING AS A RESULT OVER NW COUNTIES. MAY NEED TO UPDATE NW ZONE GROUPING TO INCREASE PRECIP CHANCES. .JAN... MS...NONE. LA...NONE. AR...NONE. 43
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 35 min |
| May 30, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 37 min |
| May 30, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 23 min |
| May 30, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 44 min |
| May 30, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 50 min |
| May 30, 4:35 PM CDT | Tornado Warning | JAN | Kemper | 25 min |
| May 30, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba | 48 min |
| May 30, 5:02 PM CDT | Tornado Warning | JAN | Kemper | 18 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.